Missouri, 2024

Tornadoes and Flash Flooding in Missouri, May 26, 2024

May 26, 2024 · NWS SGF · 69 events in 23 counties and zones

A second round of severe thunderstorms occurred during the afternoon and evening on May 26, 2024. Supercell thunderstorms initialized over central Missouri and spread southward as rapid destabilization occurred along and east of Highway 65.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$15 million
Crop damage
None recorded
Events
69

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A second round of severe thunderstorms occurred during the afternoon and evening on May 26, 2024. Supercell thunderstorms initialized over central Missouri and spread southward as rapid destabilization occurred along and east of Highway 65. 40-55 knots of deep layer shear combined with steep mid-level lapse rates and sufficient instability primed the atmosphere to produce all modes of severe weather. This included hail up to 4 inches in diameter, which caused extensive damage to cars and roofs in Webster County, as well as damaging winds and flooding. Four tornadoes touched down, including an EF-2 tornado in Shannon County, and an EF-3 tornado in Howell and Shannon counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 2:34 PM CST, 10 minutes earlier. Its key messages:

  • Severe thunderstorms are likely this afternoon/evening with large hail up to tennis balls, damaging winds up to 80 mph, and a few tornadoes possible. Chance of strong tornadoes along and east of HWY 63.
  • Flood Watch in effect until 1 AM for most of the area.
  • Expect a bit calmer week with temperatures near seasonal norms.
Area forecast discussion, May 26, 2:34 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
334 PM CDT Sun May 26 2024

.KEY MESSAGES...

- Severe thunderstorms are likely this afternoon/evening with
  large hail up to tennis balls, damaging winds up to 80 mph,
  and a few tornadoes possible. Chance of strong tornadoes along
  and east of HWY 63.

- Flood Watch in effect until 1 AM for most of the area.

- Expect a bit calmer week with temperatures near seasonal
  norms.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 326 PM CDT Sun May 26 2024

SPC has upgraded areas east of HWY 65 to a Moderate Risk for
today. Latest surface analysis shows a warm front draped over SW MO
following a boundary from JLN to BBG. Probability of lightning over
a band of showers just north of the front from Butler to Jefferson
City has started to increase. Storm initialization is expected
to start over central MO and will continue to spread southward.
Rapid destabilization is occurring for areas east of HWY 65.
Dewpoints are in the mid 70s with agitated cumulus taking over
most of the area. Our 19z special balloon sounding is showing
40-55 knots of deep layer shear, mid-level lapse rates of 8
degrees/km with 3000 J/kg of MLCAPE and 4300 J/kg of MUCAPE with
a weak cap.

With a primed atmosphere in place this afternoon, supercells will be
favorable over the next few hours especially as the cold front over
central OK continues to push east. All modes of severe weather are
possible with golf ball to tennis ball sized hail and 60-70 mph wind
gusts with these storms. A few tornadoes are possible especially for
southeastern MO for areas east of HWY 63. Any supercells that
get going in that area could produce a strong tornado or two
(EF2+). Storms have already begun to pop up in NE OK and central
MO. Convection is expected to continue through the afternoon
into the evening hours. Storms should be out of the area by
10pm-12am.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 326 PM CDT Sun May 26 2024

On Monday expect a break in active weather with highs in the 80s,
another strong upper level wave will drop southeast over the upper
Mississippi valley region and into the Great Lakes region Tuesday
into Tuesday night. This will keep us in a northwest flow pattern
into the middle of the week with surface high pressure being
reinforced over the region. Dry and slightly cooler temperatures are
expected during this period.

High pressure will shift eastward during the end of the week and
will allow moisture to start creeping back into the area over the
western CWA with precipitation chances increasing over the area from
late in the week into the upcoming weekend(20-50%).

Temperatures in the later part of the long term will be near
seasonal norms.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1234 PM CDT Sun May 26 2024

VFR for the next couple of hours before thunderstorms start to
initiate this afternoon into the early evening hours. Have
included TEMPO groups for SGF and BBG as storms are expected
mostly east of I-49. Storms are expected to push east out of the
area before midnight. Then, VFR ceilings return.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until 1 AM CDT Monday for MOZ055>058-067>071-
     078>083-089>098-101>106.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Soria
Hazardous weather outlook, May 26, 4:33 AM CST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
533 AM CDT Sun May 26 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
533 AM CDT Sun May 26 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Severe storms will continue to push across the eastern Ozarks this
morning with the risk of tornadoes, damaging wind gusts up to 70
mph and up to golf ball size hail. In addition, heavy rain may
produce some areas of flooding.

Additional thunderstorm development will be possible later this
afternoon ahead of a cold front. This will mainly be across areas
east of US 65 and linger into the early evening hours. Damaging
winds up to 60 mph, golf ball size hail and a isolated tornadoes
will be possible with the afternoon thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional thunderstorms will be possible late in the week into
next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for areas mainly east of the US
65 corridor.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, May 26, 10:05 AM CST, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1105 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Flood            3 SSW Competition       37.45N 92.45W
05/26/2024                   Wright             MO   Dept of Highways

            Road closed due to flooding Route Z North
            and Southbound (WRIGHT County).

&&

TEO
Local storm report, May 26, 10:11 AM CST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1111 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     Flood            5 NNW Eagle Rock        36.61N 93.78W
05/26/2024                   Barry              MO   Dept of Highways

            Road closed due to flooding Route Z North
            and Southbound (WRIGHT County).

&&

TEO
Local storm report, May 26, 10:15 AM CST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1115 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     Flood            4 WNW Ava               36.97N 92.73W
05/26/2024                   Douglas            MO   Dept of Highways

            Road closed due to flooding Route Y West and
            Eastbound (DOUGLAS County).

&&

TEO
Local storm report, May 26, 10:48 AM CST, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1148 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Flood            1 NNW Houston           37.33N 91.96W
05/26/2024                   Texas              MO   Public

            Sent a picture of Mineral road with water
            over low water crossing.

&&

TEO
Local storm report, May 26, 10:57 AM CST, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1157 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     Flood            2 E Purdy               36.82N 93.89W
05/26/2024                   Barry              MO   Dept of Highways

            Road closed due to flooding Route C West and
            Eastbound (BARRY County) Black creek..

&&

TEO

The radar

The Springfield radar (KSGF), 43 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

58 hail, 6 tornado, 4 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dade

When
May 26, 2:44 PM CST
Where
Dade County, 0.88 mi SE of Greenfield
Measured
1 in hail
Reported by
Public
Coordinates
37.410, -93.840

Mping report of quarter size hail.

Hail, Benton

When
May 26, 2:45 PM CST
Where
Benton County, 4.27 mi NE of Racket
Measured
2.5 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
38.340, -93.420

Report of tennis ball size hail northwest of Warsaw.

Hail, Greene

When
May 26, 2:51 PM CST
Where
Greene County, 0.88 mi SW of Bassville
Measured
3 in hail
Property damage
$25,000
Reported by
Public
Coordinates
37.340, -93.140

Mping report of hail 3 inches in diameter.

Hail, Webster

When
May 26, 2:55 PM CST
Where
Webster County, 0.55 mi E of Caddo
Measured
1.75 in hail
Reported by
Public
Coordinates
37.350, -93.040

Mping report of golf ball size hail. Damage estimates for the Marshield area during this evening are included elsewhere in this report.

Hail, Morgan

When
May 26, 2:57 PM CST
Where
Morgan County, 0.88 mi SW of Stover
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
38.440, -92.990

Report of ping pong ball size hail.

Hail, Webster

When
May 26, 3:00 PM CST
Where
Webster County, 0.88 mi SE of Caddo
Measured
1.5 in hail
Reported by
Public
Coordinates
37.340, -93.040

Report of ping pong ball size hail. Damage estimates for the Marshield area during this evening are included elsewhere in this report.

Hail, Morgan

When
May 26, 3:02 PM CST
Where
Morgan County, 4.87 mi S of Gravois Mills Arpt
Measured
2.5 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.200, -92.830

Report of tennis ball size hail.

Hail, Greene

When
May 26, 3:03 PM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.410, -93.550

Report of quarter size hail.

Hail, Camden

When
May 26, 3:04 PM CST
Where
Camden County, 1.09 mi E of Purvis
Measured
1 in hail
Reported by
Public
Coordinates
38.170, -92.800

Mping report of quarter size hail.

Hail, Webster

When
May 26, 3:12 PM CST
Where
Webster County, 0.88 mi NW of Marshfield
Measured
3 in hail
Property damage
$13 million
Reported by
Public
Coordinates
37.340, -92.930

Hail sizes between 2 to 4 inches were reported across areas that included Marshfield. 300 homes at an average of $32,000 suffered damages to siding, roofs and windows, and 350 cars were damaged, including many in commercial car lots that had their windows broken. Commercial properties were also impacted, with Marshfield Pizza Hut for example had skylight windows broken. This estimated damage summary includes reports from other locations in the Marshfield area during this event.

Hail, St. Clair

When
May 26, 3:15 PM CST
Where
St. Clair County, 3.62 mi SSE of Johnson City
Measured
1.5 in hail
Reported by
Public
Coordinates
38.070, -93.910

Mping report of ping pong ball size hail.

Hail, Laclede

When
May 26, 3:15 PM CST
Where
Laclede County, 4.84 mi ESE of Bennett Spgs
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
37.700, -92.790

Report of quarter size hail.

Hail, Webster

When
May 26, 3:15 PM CST
Where
Webster County, 2.3 mi ESE of Marshfield Bcknr Arp
Measured
4 in hail
Reported by
Public
Coordinates
37.370, -92.910

Several photos of hail ranging between 3 to 4 inches in diameter just north of Marshfield. Damage estimates for the Marshield area during this evening are included elsewhere in this report.

Hail, Webster

When
May 26, 3:15 PM CST
Where
Webster County, 1.3 mi ENE of Marshfield
Measured
3 in hail
Property damage
$8,000
Reported by
Public
Coordinates
37.340, -92.900

Large hail stones measuring 2 to 3 inches in diameter were reported. A neighboring house's steel roof was damaged due to the hail stones.

Hail, Webster

When
May 26, 3:16 PM CST
Where
Webster County, 1.3 mi ENE of Marshfield
Measured
2.75 in hail
Reported by
Public
Coordinates
37.340, -92.900

Report of baseball size hail.

Hail, Camden

When
May 26, 3:19 PM CST
Where
Camden County, 2.07 mi S of Lake Ozarks East
Measured
1.5 in hail
Reported by
Public
Coordinates
38.170, -92.730

Report of ping pong ball size hail.

Hail, Webster

When
May 26, 3:20 PM CST
Where
Webster County, 2.14 mi SSE of Niangua
Measured
1.75 in hail
Reported by
Public
Coordinates
37.350, -92.840

Mping report of golf ball size hail. Damage estimates for the Marshield area during this evening are included elsewhere in this report.

Hail, Laclede

When
May 26, 3:22 PM CST
Where
Laclede County, 0.88 mi NE of Lebanon to 2.76 mi N of Lebanon
Measured
2.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
37.690, -92.660

A swath of baseball to 3 inch size hail fell north of Lebanon.

Hail, Camden

When
May 26, 3:25 PM CST
Where
Camden County, 1.76 mi NE of Damsel
Measured
2 in hail
Reported by
Public
Coordinates
38.140, -92.660

Report of hen egg size hail.

Hail, McDonald

When
May 26, 3:25 PM CST
Where
McDonald County, 4.12 mi WNW of Ginger Blue
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.600, -94.600

Report of golf ball size hail.

Hail, McDonald

When
May 26, 3:28 PM CST
Where
McDonald County, 1.77 mi SW of Coy
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.650, -94.550

Report of golf ball size hail.

Hail, Camden

When
May 26, 3:32 PM CST
Where
Camden County, 0.88 mi NE of Linn Creek
Measured
1 in hail
Reported by
Public
Coordinates
38.040, -92.710

Report of quarter size hail.

Hail, Hickory

When
May 26, 3:34 PM CST
Where
Hickory County, 2.29 mi WNW of Nemo
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
37.880, -93.320

Report of quarter size hail.

Hail, Polk

When
May 26, 3:35 PM CST
Where
Polk County, 2.3 mi WNW of Pleasant Hope
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.480, -93.320

Report of quarter size hail.

Hail, McDonald

When
May 26, 3:38 PM CST
Where
McDonald County, 2.77 mi W of Anderson
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.650, -94.480

Report of half dollar size hail.

Hail, Cedar

When
May 26, 3:39 PM CST
Where
Cedar County, 3.21 mi SSE of Cedar Spgs
Measured
1.5 in hail
Reported by
Public
Coordinates
37.830, -93.870

Report of ping pong ball size hail.

Hail, St. Clair

When
May 26, 3:40 PM CST
Where
St. Clair County, 1.29 mi ENE of Vista
Measured
2.5 in hail
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
37.990, -93.660

Report of tennis ball size hail near Vista.

Hail, McDonald

When
May 26, 3:41 PM CST
Where
McDonald County, Pineville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.600, -94.380

Report of quarter size hail.

Hail, Hickory

When
May 26, 3:44 PM CST
Where
Hickory County, 2.29 mi WNW of Nemo
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.880, -93.320

Report of golf ball size hail.

Hail, St. Clair

When
May 26, 3:45 PM CST
Where
St. Clair County, Gerster
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.950, -93.580

Report of quarter size hail.

Hail, St. Clair

When
May 26, 3:46 PM CST
Where
St. Clair County, 0.88 mi NE of Collins
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.890, -93.620

Report of golf ball size hail.

Hail, Polk

When
May 26, 3:49 PM CST
Where
Polk County, 1.29 mi WSW of Rimby
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.760, -93.270

Report of quarter size hail.

Hail, McDonald

When
May 26, 3:58 PM CST
Where
McDonald County, 0.69 mi N of Caverna
Measured
1 in hail
Reported by
Public
Coordinates
36.510, -94.280

Report of quarter size hail.

Hail, Pulaski

When
May 26, 4:05 PM CST
Where
Pulaski County, 0.88 mi SW of St Robert
Measured
1 in hail
Reported by
Public
Coordinates
37.810, -92.240

Report of quarter size hail.

Hail, Camden

When
May 26, 4:06 PM CST
Where
Camden County, 3.55 mi ESE of White City
Measured
1 in hail
Reported by
Public
Coordinates
37.910, -92.790

Report of quarter size hail.

Hail, Howell

When
May 26, 4:07 PM CST
Where
Howell County, 0.88 mi SE of Sterling
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.040, -92.010

Report of golf ball size hail.

Hail, Hickory

When
May 26, 4:09 PM CST
Where
Hickory County, 1.38 mi S of Preston
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
37.910, -93.230

Report of ping pong ball size hail.

Hail, Wright

When
May 26, 4:10 PM CST
Where
Wright County, 2.15 mi SW of Graff
Measured
2.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
37.300, -92.310

Report of baseball size hail.

Tornado, Wright

When
May 26, 4:11 PM CST to 4:16 PM CST
Where
Wright County, 1.63 mi NNE of Dawson to 3.76 mi SSE of Graff
Rating
EF1
Path length
3.04 mi
Path width
400 yd
Continued into
Texas, Mo (SGF)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.272, -92.308

A NWS Storm Survey found that an EF-1 tornado with maximum wind speeds of 100 mph caused extensive tree damage with numerous trees uprooted or snapped in Wright County before the tornado continued into Texas County.

Tornado, Texas

When
May 26, 4:16 PM CST to 4:38 PM CST
Where
Texas County, 3.31 mi NNW of Fowler to 2.24 mi NW of Simmons
Rating
EF1
Path length
11.2 mi
Path width
400 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
37.270, -92.253

A NWS Storm Survey found that an EF-1 tornado with maximum wind speeds of 100 mph caused extensive tree damage with numerous trees uprooted or snapped. This tornado started north of Dawson in eastern Wright County and tracked east into Texas County where five outbuildings were heavily damaged or destroyed with two homes sustaining roof damage. The tornado lifted 7 miles southwest of Houston in Texas County.

Hail, Phelps

When
May 26, 4:35 PM CST
Where
Phelps County, 2.76 mi N of Edgar Spgs
Measured
1.75 in hail
Reported by
Public
Coordinates
37.740, -91.870

Social media report of hail ranging from quarter to golf ball size hail 3 miles north of Edgar Springs.

Hail, Phelps

When
May 26, 4:36 PM CST
Where
Phelps County, 1.09 mi W of Yancy Mills
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.780, -91.870

Report of golf ball size hail.

Tornado, Howell

When
May 26, 4:39 PM CST to 4:53 PM CST
Where
Howell County, 2.69 mi NNE of Trask to 3.54 mi E of Mountain View
Rating
EF3
Path length
7.32 mi
Path width
750 yd
Continued into
Shannon, Mo (SGF)
Injuries
5 direct, 0 indirect
Property damage
$1.5 million
Reported by
NWS Storm Survey
Coordinates
37.018, -91.788

NWS Storm Survey concluded that a low end EF-3 tornado with peak wind speeds near 140 mph started 7 miles west northwest of Mountain View in Howell County and travelled east for almost 13 miles before lifting north of Montier in Shannon County. This storm in Howell County severely damaged three homes and completely destroyed a manufactured home, damaged several businesses, and multiple outbuildings were also heavily damaged or destroyed before moving into Shannon County.

Hail, Phelps

When
May 26, 4:50 PM CST
Where
Phelps County, 1.29 mi ENE of Vida
Measured
1 in hail
Reported by
Public
Coordinates
37.860, -91.800

Report of quarter size hail.

Hail, Phelps

When
May 26, 4:52 PM CST
Where
Phelps County, 5.63 mi ESE of Vida
Measured
1 in hail
Reported by
Public
Coordinates
37.830, -91.720

Report of quarter size hail.

Tornado, Shannon

When
May 26, 4:53 PM CST to 5:05 PM CST
Where
Shannon County, 2.19 mi NW of Teresita to 2.79 mi NNE of Montier
Rating
EF3
Path length
5.1 mi
Path width
750 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.004, -91.656

NWS Storm Survey concluded that a low end EF-3 tornado with peak wind speeds near 140 mph caused damage to homes and businesses in Howell County before moving into Shannon County and lifting north of Montier in Shannon County. The tornado in Shannon County uprooted or snapped numerous trees and damaged several outbuildings.

Flash Flood, Miller

When
May 26, 4:54 PM CST to 9:57 PM CST
Where
Miller County, 1.06 mi SW of Brumley to 1.19 mi ESE of Brumley
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.068, -92.492

Highway U and Mount Union Church road was flooded over.

Tornado, Shannon

When
May 26, 5:12 PM CST to 5:21 PM CST
Where
Shannon County, 2.34 mi W of Bartlett to 1.03 mi SE of Bartlett
Rating
EF2
Path length
3.22 mi
Path width
250 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.005, -91.462

NWS storm survey concluded an EF2 tornado with peak winds near 125 mph started 2 miles northeast of Birch Tree and travelled east southeast for just over 3 miles before lifting 4 miles east of Birch Tree. The tornado crossed Highway 60 just east of County Road 421. This tornado removed the roof of one home and destroyed a saw mill. Numerous trees were also uprooted or snapped along the path of the tornado.

Hail, Shannon

When
May 26, 5:20 PM CST
Where
Shannon County, 1.49 mi NNE of Winona
Measured
1.75 in hail
Reported by
Public
Coordinates
37.040, -91.320

Golf ball size hail reported 2 miles north of Winona.

Tornado, Shannon

When
May 26, 5:20 PM CST to 5:23 PM CST
Where
Shannon County, 1 mi E of Bartlett to 2.69 mi SW of Winona
Rating
EF0
Path length
1.74 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
37.001, -91.402

A NWS Storm Survey concluded that a brief EF-0 tornado with peak winds near 80 mph tracked east just to the north of Highway 60 between Birch Tree and Winona. The tornado travelled east just to the north of Highway 60 for less than a mile, uprooting or snapping several trees.

Flash Flood, Shannon

When
May 26, 5:25 PM CST to 10:00 PM CST
Where
Shannon County, 4.36 mi S of Owls Bend to 4.57 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.117, -91.202

State Highway NN was closed due to flooding along Rocky Creek.

Hail, Shannon

When
May 26, 5:26 PM CST
Where
Shannon County, 0.55 mi E of Round Spg
Measured
1 in hail
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
37.280, -91.410

Report of quarter size hail and some trees down in the Timber area.

Thunderstorm Wind, Shannon

When
May 26, 5:26 PM CST
Where
Shannon County, 0.55 mi E of Round Spg
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.280, -91.410

Some trees were reported down in the Timber area.

Hail, Dent

When
May 26, 5:26 PM CST
Where
Dent County, 1.1 mi E of Montauk
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
37.450, -91.680

Report of ping pong ball size hail.

Hail, Lawrence

When
May 26, 5:52 PM CST
Where
Lawrence County, 0.55 mi W of Aurora
Measured
1.75 in hail
Reported by
Public
Coordinates
36.970, -93.730

Report of golf ball size hail.

Hail, Greene

When
May 26, 5:56 PM CST
Where
Greene County, 0.69 mi S of Republic
Measured
1.25 in hail
Reported by
Public
Coordinates
37.110, -93.480

Report of half dollar size hail.

Hail, Greene

When
May 26, 5:56 PM CST
Where
Greene County, 0.55 mi W of Republic
Measured
1 in hail
Reported by
Public
Coordinates
37.120, -93.490

Report of quarter size hail.

Hail, Greene

When
May 26, 5:58 PM CST
Where
Greene County, Republic
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.120, -93.480

Quarter size hail report from a NWS employee.

Hail, Greene

When
May 26, 5:58 PM CST
Where
Greene County, 0.88 mi SE of Republic
Measured
1.25 in hail
Reported by
Public
Coordinates
37.110, -93.470

Report of half dollar size hail.

Hail, Greene

When
May 26, 6:07 PM CST
Where
Greene County, 1.3 mi ENE of Republic
Measured
1.25 in hail
Reported by
Public
Coordinates
37.130, -93.460

Report of half dollar size hail.

Hail, Christian

When
May 26, 6:07 PM CST
Where
Christian County, Nixa
Measured
1 in hail
Reported by
Public
Coordinates
37.050, -93.300

Social media report of quarter size hail in Nixa.

Hail, Lawrence

When
May 26, 6:09 PM CST
Where
Lawrence County, 0.88 mi NE of Marionville
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
37.010, -93.640

Report of two inch hail in Marionville.

Hail, Christian

When
May 26, 6:14 PM CST
Where
Christian County, 1.38 mi N of Nixa
Measured
1.25 in hail
Reported by
Public
Coordinates
37.070, -93.300

Report of half dollar size hail.

Hail, Christian

When
May 26, 6:20 PM CST
Where
Christian County, 1.3 mi WNW of Mc Cracken
Measured
1 in hail
Reported by
Public
Coordinates
37.030, -93.190

Report of quarter size hail.

Hail, Christian

When
May 26, 6:32 PM CST
Where
Christian County, 0.55 mi W of Bruner
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.020, -92.990

Report of quarter size hail near Bruner.

Hail, Douglas

When
May 26, 6:45 PM CST
Where
Douglas County, 1.3 mi ENE of Dogwood
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.040, -92.830

Golf ball size hail reported on West 14 Highway near Dogwood.

Hail, Douglas

When
May 26, 6:55 PM CST
Where
Douglas County, 2.76 mi N of Arno
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.970, -92.750

Photo of quarter size hail on Y 521 Highway west of Ava.

Flash Flood, Texas

When
May 26, 7:15 PM CST to 10:00 PM CST
Where
Texas County, 4.17 mi NW of Prescott to 3.64 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.467, -91.990

Flooding was reported at Boiling Springs Resort area near Big Piney River.

Flash Flood, Texas

When
May 26, 7:28 PM CST to 10:00 PM CST
Where
Texas County, 4.76 mi E of Ashley Creek to 5.44 mi E of Ashley Creek
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.423, -91.613

State Highway B was closed in eastern Texas County due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2024Every state in 2024This day in weather historyThe tornado archive for Missouri, 2024Warnings in Missouri, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1174306, 1174398, 1174378, 1174310, 1174317, 1174380, 1174348, 1174318, 1174314, 1175152, 1174327, 1174332, 1174395, 1175153, 1174379, 1174328, 1174326, 1174373, 1174334, 1174337, 1174341, 1174394, 1174344, 1174397, 1174351, 1174382, 1174396, 1174377, 1174383, 1174381, 1174384, 1174385, 1174388, 1174389, 1174390, 1174391, 1175151, 1174387, 1175165, 1175166, and more.